MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP

LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP
Model Number A4F04
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using a syntel silicone embolectomy catheter - spring tip for removal of a clot the balloon ruptured.There was no injury to the patient.The operation was successfully completed with a replacement device.
 
Additional Manufacturer Narrative
The product was received for evaluation and the reported issue was confirmed.The balloon of the catheter was observed to be ruptured.Based on the damaged and the tear in the balloon beginning at the proximal side of the balloon and moving distally, the balloon appeared to be damaged due to the force of pulling the catheter during the procedure.It is possible the balloon came into contact with a sharp area or calcified plaque during removal.The lot number for the device was unable to be determined.Therefore, a device history record could not be reviewed for this device.Due to the nature of the procedure this device is used in, balloon rupture is an inherent risk when using this device.As stated in the ifu: complications associated with the use of embolectomy catheters include, but are not limited to: systemic infection, local hematomas, intimal disruptions, arterial dissection, perforation and rupture, hemorrhage, arterial thrombosis, distal emboli of blood clots or arteriosclerotic plaque, air embolus, aneurysms, arterial spasms, arteriovenous fistula formations, and balloon rupture or tip separation with fragmentation and distal embolization.

Brand Name
SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16682219
Report Number1220948-2023-00049
Device Sequence Number7226503
Product Code DXE
UDI-Device Identifier00840663109654
UDI-Public(01)00840663109654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K901627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4F04
Device Catalogue NumberA4F04
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown